Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 27, NWS Lake Charles, LA

May 13, 2007Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 13, 2007, 7:48 PM CDT for Cameron Parish, Louisiana. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2007, 7:48 PM CDT (00:48 UTC)
Expired
May 13, 2007, 8:15 PM CDT
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 28 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 8:02 PM CDTHAIL 1Hackberry, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2184 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2184 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 140048
SVRLCH
LAC023-140115-
/O.NEW.KLCH.SV.W.0027.070514T0048Z-070514T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
748 PM CDT SUN MAY 13 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CAMERON PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF GRAND LAKE...

* UNTIL 815 PM CDT

* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST
  OF HACKBERRY TO GRAND LAKE...OR ALONG A LINE EXTENDING FROM 8 MILES
  NORTHWEST OF SABINE NATIONAL WILDLIFE TO GRAND LAKE...AND MOVING
  SOUTH AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HACKBERRY BY 755 PM CDT...

LAT...LON 3005 9369 3005 9309 2990 9312 2991 9374

$$

JT
1 follow-up statement
000 
WWUS54 KLCH 140111
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
807 PM CDT SUN MAY 13 2007

LAC023-140115-
/O.CON.KLCH.SV.W.0027.000000T0000Z-070514T0115Z/
CAMERON LA-
807 PM CDT SUN MAY 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL CAMERON PARISH...

AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS NEAR HACKBERRY...MOVING 
SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINE
NATIONAL WILDLIFE

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN HACKBERRY WITH 
THIS STORM. WINDS UP TO 40 MPH CAN ALSO BE EXPECTED.  IF YOU ARE IN 
THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

LAT...LON 3005 9369 3005 9309 2980 9314 2977 9377

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:35 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, May 13, 2:35 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CDT SUN MAY 13 2007

.SHORT TERM...
A WEAK SURFACE FRONT SEPARATING DRIER AIR TO ITS NORTHEAST
ANALYZED OVER CENTRAL PARTS OF BOTH ALABAMA AND MISSISSIPPI INTO
SOUTHEAST ARKANSAS AT MID MORNING TODAY IS PROGGED TO MOVE
SOUTHWEST ACROSS MUCH OF THE FORECAST AREA TONIGHT TO THE
SOUTHWEST CORNER OF LOUISIANA EARLY MONDAY MORNING. EVEN WITH THE
PASSAGE OF THE FRONT ACROSS MOST OF THE AREA TONIGHT...THE CHANCES
OF RAIN TONIGHT WILL BE SLIGHT DUE TO AN ABSENCE OF MOISTURE AND
LITTLE TO NO UPPER LEVEL SUPPORT.

DUE TO THE PRESENCE OF A RELATIVELY DRY HIGH PRESSURE SYSTEM OVER
THE FORECAST AREA...CHANCES OF RAIN WILL BE RELATIVELY LOW MONDAY
AND TUESDAY.

A COLD FRONT IS PROGGED TO MOVE SOUTHEAST ACROSS THE REGION
WEDNESDAY. THE FRONT IS PROGGED TO BE ACCOMPANIED BY SIGNIFICANT
MOISTURE AND INSTABILITY. AHEAD OF THE FRONT THERE WILL BE A
SIGNIFICANT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY NORTH PARTS
OF THE AREA TUESDAY NIGHT AND AREA WIDE WEDNESDAY.

&&

.LONG TERM...
THEE WILL BE SMALL CHANCES OF RAIN IN THE WAKE OF THE COLD FRONT
OVER SOUTHERN PARTS OF THE AREA WEDNESDAY NIGHT. WITH A RELATIVELY
DRY HIGH PRESSURE AREA PROGGED ACROSS THE REGION THURSDAY THROUGH
SUNDAY CHANCES OF RAIN WILL BE SLIGHT AT BEST.

&&

.AVIATION...
VFR THROUGH EARLY AFTERNOON MONDAY. ISOLATED SHOWERS / THUNDERSTORMS
THIS AFTERNOON ENDING THIS EVENING.

&&

,MARINE...
WINDS AND SEAS SHOULD CONTINUE ON THE LOW SIDE...BELOW SMALL
CRAFT ADVISORY CRITERIA...AT LEAST THROUGH WEDNESDAY NIGHT. WINDS
WILL INCREASE THURSDAY IN WAKE OF THE COLD FRONT THAT IS SUPPOSED
TO MOVE THROUGH WEDNESDAY OR WEDNESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  67  90  69  85 /  10  10  20  30
KBPT  65  89  70  86 /  10  10  10  30
KAEX  64  92  67  86 /  10  10  20  30
KLFT  71  89  69  85 /  10  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 13, 4:17 AM CDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CDT SUN MAY 13 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-140930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
417 AM CDT SUN MAY 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME WITH ONLY WIDELY
SCATTERED SHOWERS OR THUNDERSTORMS EXPECTED TODAY AS A WEAKENING COLD
FRONT CROSSES THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME AS ONLY SCATTERED
SHOWERS AND STORMS DEVELOP EACH AFTERNOON AND EVENING THROUGH THE
COMING WEEK. THE BEST CHANCE FOR RAIN WILL COME DURING THE MID-
WEEK AS ANOTHER LATE-SEASON COLD FRONT ADVANCES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

In the hours before

Special weather statement, May 13, 5:51 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
551 PM CDT SUN MAY 13 2007

TXZ215-132330-
JEFFERSON-
551 PM CDT SUN MAY 13 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHERN JEFFERSON COUNTY...

AT 549 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A GROUP OF THUNDERSTORMS WITH EXCESSIVE
LIGHTNING OVER BEAUMONT AND WEST OF BEAUMONT. THE STORM WAS NEARLY
STATIONARY. SMALL HAIL AND EXCESSIVE RAINFALL ARE ALSO POSSIBLE WITH
THIS GROUP OF STORMS.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

JT
Special weather statement, May 13, 6:02 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CDT SUN MAY 13 2007

LAZ051-TXZ215-216-140015-
CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...CAMERON...BEAUMONT/PORT ARTHUR...ORANGE
602 PM CDT SUN MAY 13 2007

...A TROPICAL FUNNEL CLOUD REPORTED NORTH OF HOLLY BEACH IN CAMERON PARISH...

AT 555 PM...THE NATIONAL WEATHER SERVICE HAD RECEIVED SEVERAL
REPORTS FROM THE PUBLIC VIA THE CAMERON SHERIFFS OFFICE OF A FUNNEL
CLOUD APPROXIMATELY 8 MILES NORTH OF HOLLY BEACH. RADAR INDICATED
AN ISOLATED THUNDERSTORM IN THIS AREA MOVING SOUTHWEST AT 10 MPH.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
REACHES THE GROUND...MINOR DAMAGE MAY OCCUR. AVOID ANY AREA WHERE
FUNNEL CLOUDS ARE DEVELOPING.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, May 13, 7:05 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
705 PM CDT SUN MAY 13 2007

LAZ041-140045-
CALCASIEU-
705 PM CDT SUN MAY 13 2007

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN CALCASIEU
PARISH...

AT 704 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 6 MILES SOUTH OF
VINTON...MOVING SOUTH AT 20 MPH. ALSO, YOU CAN EXPECT GUSTY WINDS
AND BRIEF EXCESSIVE RAINFALL WITH THIS THUNDERSTORM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

JT

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 1:47 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary28 min
May 14, 1:59 PM CDTSevere Thunderstorm WarningLCHVermilion31 min
May 14, 2:01 PM CDTSevere Thunderstorm WarningLCHIberia29 min
May 14, 3:06 PM CDTSevere Thunderstorm WarningLCHSt. Mary24 min
May 14, 3:29 PM CDTSevere Thunderstorm WarningLCHSt. Mary31 min
May 14, 3:39 PM CDTSevere Thunderstorm WarningLCHEvangeline36 min
May 14, 4:58 PM CDTSevere Thunderstorm WarningLCHCalcasieu32 min
May 14, 5:09 PM CDTSevere Thunderstorm WarningLCHSaint Landry36 min
May 14, 5:28 PM CDTSevere Thunderstorm WarningLCHCameron32 min
May 14, 5:39 PM CDTSevere Thunderstorm WarningLCHCalcasieu36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.